Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 155, NWS Jacksonville, FL

June 26, 2001Charlton County, Georgia; Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2001, 7:12 PM EDT for Charlton County, Georgia; Nassau County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 7:12 PM EDT (23:12 UTC)
Expired
Jun 26, 2001, 8:00 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Nassau County, FL, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 28 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS52 KJAX 262313
SVRJAX
FLC089-GAC049-270000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NASSAU COUNTY IN NORTHEAST FLORIDA
  EAST CENTRAL CHARLTON COUNTY IN SOUTHEAST GEORGIA

* UNTIL 800 PM EDT

* AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 6 MILES EAST OF ST. GEORGE...OR
  ABOUT 8 MILES SOUTHWEST OF CALLAHAN...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT...
  ST. GEORGE...
  CALLAHAN...
  HILLIARD...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

LAT...LON 3054 8183 3077 8185 3082 8190 3082 8195
          3083 8207 3060 8209 3044 8202 3045 8186

$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 2:40 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT TUE JUN 26 2001

SYNOPTIC DISCUSSION...DRY AIRMASS CURRENTLY IN PLACE OVER NORTHERN
PORTION OF FORECAST AREA COURTESY OF SUBSIDENCE REGION BETWEEN SHORT
WAVE TROUGHS ROTATING AROUND CUT OFF LOW IN TENNESSEE VALLEY. THIS
WILL BE  SHORT LIVED AS RIDGE BUILDS BACK INTO THE AREA AND ALLOWS
DEEP TROPICAL MOISTURE BEHIND AXIS OF TROPICAL WAVE TO OUR SOUTH TO
OVERSPREAD THE REGION STARTING TONIGHT. COMBINED WITH SURFACE FLOW
BACKING TO SOUTHEAST... CONDITIONS WILL BECOME RIPE FOR A SHOWER OR
THUNDERSTORM TO OCCUR ALMOST ANYTIME IN OUR COASTAL COUNTIES WHILE
THE BULK OF THE INLAND ACTIVITY SHOULD BE OF THE AFTERNOON AND
EVENING VARIETY.

BASED ON THIS INCREASE IN MOISTURE... WILL CONTINUE POPS IN THE GOOD
CHANCE TO LIKELY CATEGORIES ON WEDNESDAY...AND CONTINUING ON
THURSDAY. ONLY MINOR CHANGES IN TEMPS TO ACCOUNT FOR SOME EXTRA
CLOUD COVER ESPECIALLY IN COASTAL ZONES.

MARINE...NO HIGHLIGHTS. PREDOMINANT SOUTHEAST FLOW AS RIDGE BUILDS
OVER AREA.

EXTENDED...NO BIG CHANGES IN STORE WITH PREDOMINANT EAST TO
SOUTHEAST FLOW. TYPICAL SUMMERTIME REGIME TO CONTINUE WITH SCATTERED
MOSTLY AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. MRF
HINTS AT SOME DRIER AIR ADVECTING IN FROM THE NORTHEAST BY MONDAY
WHICH SEEMS SOMEWHAT PROBLEMATIC FOR MID SUMMER. THIS DRYING IS NOT
NEARLY AS PRONOUNCED ON THE 120 HOUR AVN FROM THE 12Z RUN AND WILL
BE DISCOUNTED FOR THIS FORECAST CYCLE.

PRELIM
AMG 68/88/71/87 2535
SSI 73/84/74/84 3645
JAX 69/87/71/87 3645
GNV 67/89/69/90 2636 01

.JAX...
FL...NONE.
GA...NONE.

LETRO

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:24 PM EDTSevere Thunderstorm WarningJAXClay, Putnam36 min
Jun 26, 6:09 PM EDTSevere Thunderstorm WarningJAXMarion36 min
Jun 26, 6:43 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Jun 26, 6:52 PM EDTSevere Thunderstorm WarningJAXBaker38 min
Jun 26, 7:16 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Jun 26, 7:46 PM EDTSevere Thunderstorm WarningJAXAlachua44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.